Aa
Aa
A
A
A
Close
Avatar universal

AFIB

My brother is 47 and had afib twice. Once they chemically cardioverted him and the second time they used a shock.

His doctor is diagnosing it as thyrotoxicosis.

His is Free t3 was 3.8 (ref 2.0-3.5) and now went up to 4.1. His Free t4 was 1.1 (ref 0.9-1.7)

Does anyone have experience with this? Does a slightly elevated t3 = thyrotoxicosis

He is on androgel, and opiates for Chronic pain.

1 Responses
Sort by: Helpful Oldest Newest
12492606 tn?1459874033
The thyrotoxiosis could be the underlying cause of his AF so that needs to be treated first before doing any anti-arrhythmic drugs.  He should ask the doctor about getting anti-coagulation meds to reduce stroke risk just in case thyroid therapy doesn't do the job.  Taking care of the hyperthyroidism issue will probably take care of his problem.  Multaq is better than amiodarone in terms of shorter half-life but it is still pretty bad in terms of side effects.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.